Alert archive / California / Small Craft Advisories in 2015

Small Craft Advisory 118, NWS Eureka, CA

February 27, 2015

NWS Eureka, CA issued this small craft advisory at Feb 27, 2015, 10:55 AM PST. It took effect at Feb 27, 2015, 9:24 PM PST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2015, 10:55 AM PST (18:55 UTC)
In effect from
Feb 27, 2015, 9:24 PM PST
Expired
Mar 1, 2015, 9:00 AM PST
In force
36 hr
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 27, 9:31 AM PST, 1 hour 24 minutes earlier.

Area forecast discussion, Feb 27, 9:31 AM PST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
931 AM PST FRI FEB 27 2015

.SYNOPSIS...A STORM SYSTEM WILL BRING RAIN SHOWERS...COOLER
TEMPERATURES AND SOME MOUNTAIN SNOW TODAY THROUGH SATURDAY. DRY
CONDITIONS ARE EXPECTED SUNDAY FOLLOWED BY ANOTHER STORM SYSTEM
WITH RAIN SHOWERS MONDAY AND TUESDAY.

&&

.UPDATE...CLOUDS OVER WATER HAVE BECOME A BIT MORE OPEN CELLULAR AND
PRECIP HAS BECOME MORE SHOWERY WITH LESS OVERALL COVERAGE. HAVE
ADJUSTED BOTH DOWN A BIT IN THE 1ST PERIOD. BEST CHANCES OF SUN WILL
BE ALONG THE COAST...ESPECIALLY S OF CAPE MENDO...ALTHO MOST AREAS
WILL SEE AT LEAST PEEKS OF SUN. /SEC

MARINE FORECAST THROUGH 00Z SUNDAY APPEARS TO BE ON TRACK...AS WINDS
AND SEAS APPEAR TO BE ABOUT AS EXPECTED.  THE PRIMARY POINT OF
CONCERN LIES IN THE 00-12Z SUNDAY TIMEFRAME...AS NORTHERLY WINDS
WILL INCREASE MARKEDLY. LATEST MODEL GUIDANCE SUGGESTS THAT GALE
CONDITIONS WILL DEVELOP IN THE NORTHERN OUTER WATERS DURING THIS
RELATIVELY NARROW TIME PERIOD...ALONG WITH A SMALLER PORTION OF THE
SOUTHERN OUTER WATERS AS WELL.  BUILDING SHORT PERIOD SEAS ARE ALSO
EXPECTED TO SPREAD INTO THE INNER WATERS...BUT SHOULD QUICKLY TAPER
OFF BEYOND 12Z SUNDAY.  AS FOR HEADLINES...ADDED A GALE WATCH TO THE
NORTHERN OUTER WATERS...HAZARDOUS SEAS WATCH FOR THE SOUTHERN OUTER
WATERS...AND SMALL CRAFT ADVISORIES FOR THE INNER WATERS...ALL IN
THE SUNDAY 00-12Z TIME FRAME. /BRC

&&

.PREV DISCUSSION......ISSUED AT 428 AM...

DISCUSSION...WATER VAPOR AND RADAR SHOWS A WEAK FRONTAL BOUNDARY
PUSHING DOWN FROM THE NORTH OVER THE AREA. THIS HAS BROUGHT
RAINFALL TO HUMBOLDT AND DEL NORTE COUNTIES WITH AMOUNTS RANGING
FROM A FEW HUNDREDTHS IN SOUTHERN HUMBOLDT TO OVER A HALF INCH
IN THE NORTH. SNOW LEVELS WITH THIS INITIAL BAND LOOK TO HAVE
BEEN AROUND 5000 TO 5500 FT. TODAY THE FRONTAL BOUNDARY PUSHES
SOUTH ACROSS THE AREA USHERING IN COOLER AIR AND SOME ADDITIONAL
RAINFALL. SURFACE OBSERVATIONS IN OREGON HAVE STARTED TO COOL
ALREADY. MODELS STRUGGLE WITH THE AMOUNTS OF PRECIP AND VARY QUITE
A BIT SO CONFIDENCE IS LOW ON THE RAIN AND SNOW AMOUNTS. GENERALLY
WENT WITH THE NAM AS IT SEEMED TO BE HANDLING THE SMALL SCALE
FEATURES BETTER.

TONIGHT COOLER AIR FILTERS IN AS THE TROUGH MOVES OVERHEAD.
MODELS ARE SHOWING SOME INSTABILITY BEHIND THIS FRONT SO ADDED
SOME THUNDERSTORMS TO DEL NORTE COUNTY LATE THIS AFTERNOON AND
EVENING. PRECIP AMOUNTS CONTINUE TO VARY FROM MODEL TO MODEL...BUT
ARE GENERALLY LIGHT TONIGHT. SNOW LEVELS LOOK TO BE AROUND 3500 TO
4000 FT. SNOWFALL AMOUNTS LOOK TO BE LESS THAN 2 INCHES. THESE MAY
BE LOCALLY HIGHER IN HEAVIER SHOWERS. SATURDAY MORNING
TEMPERATURES WILL BE A BIT CHILLY...BUT THERE SHOULD BE ENOUGH
CLOUDS AND MIXING TO KEEP THEM FROM DROPPING PARTICULARLY LOW.

SATURDAY AFTERNOON THE BACKSIDE OF THE UPPER LEVEL SLOWLY DROPS
ACROSS THE AREA. THIS IS EXPECTED TO BRING A SOME ADDITIONAL RAIN
AND SNOW WITH SNOW LEVELS AROUND 3500 FT. THIS LOOKS TO BRING
ANOTHER SLIGHT CHANCE FOR THUNDERSTORMS SO HAVE EXPANDED THE
COVERAGE OVER THE AREA ON SATURDAY AFTERNOON.

LATE SATURDAY AFTERNOON THE DRIER AIR AND OFFSHORE FLOW STARTS TO
PUSH INTO THE AREA. THIS WILL MAKE SUNDAY MORNING ONE OF THE
CHILLIEST STARTS TO THE DAY IN A WHILE. THIS ALSO COINCIDES WITH
THE BEGINNING OF OUR LOCALLY DEFINED GROWING SEASON IN THE COASTAL
AND MENDOCINO ZONES. SO THIS WILL LIKELY NEED A FROST OR FREEZE
WARNING...BUT WILL HOLD OFF ON ISSUING IT JUST YET.

MONDAY INTO TUESDAY ANOTHER WEAK SYSTEM BRINGS SOME ADDITIONAL
LIGHT RAIN TO THE AREA. THE GFS IS NEARLY DRY NOW...HOWEVER THE
ECMWF REMAINS A BIT WETTER...SO LEFT THE FORECAST IN THE CHANCE
CATEGORY. WEDNESDAY THROUGH THURSDAY HIGH PRESSURE BUILDS BACK
INTO THE AREA. FRIDAY MODELS ARE HINTING AT ANOTHER SYSTEM
BRINGING SOME VERY LIGHT RAIN...BUT CONFIDENCE IS LOW AT THIS
POINT. MKK

AVIATION...CONDITIONS WILL CONTINUE TO VARY THIS MORNING AS
RAINFALL PERIODICALLY LOWERS CEILINGS AND VISIBILITIES ACROSS PARTS
OF NORTHWEST CALIFORNIA. EXPECT CONDITIONS TO IMPROVE INTO THE
AFTERNOON AND EARLY EVENING AS A LOW PRESSURE SYSTEM SHIFTS OVER
NORTHERN CALIFORNIA BRINGING A COLDER AND DRIER AIRMASS TO THE
REGION. RAIN ON THE LEADING EDGE OF THIS SYSTEM WILL SHIFT FROM
NORTH TO SOUTH THROUGH THE DAY AND SHOULD CEASE NEAR THE END OF THE
TAF PERIOD. KML

MARINE....NORTHERLY CONDITIONS WILL PERSIST TODAY AS THE PRESSURE
GRADIENT REMAINS TIGHT ACROSS THE COASTAL WATERS. SEAS WILL BUILD
TODAY AS A NORTHWESTERLY WAVE SYSTEM PROPAGATES THE WATERS THROUGH
THIS AFTERNOON. CONDITIONS WILL CONTINUE TO INCREASE ON SATURDAY AS
A LOW PRESSURE SYSTEM TRAVELS SOUTHWARD ALONG THE WEST COAST WHILE
PUSHING AGAINST THE RIDGE OF HIGH PRESSURE OFFSHORE. THIS WILL CAUSE
THE GRADIENT TO TIGHTEN FURTHER BRINGING SOME GALE FORCE GUSTS TO
THE OUTER WATERS SATURDAY INTO THE EVENING. FOR NOW I HELD OFF ON
ISSUING ANY GALE WATCHES OR WARNINGS DUE TO THE MARGINALITY OF
CONDITIONS. OTHERWISE SMALL CRAFT ADVISORIES CONTINUE FOR THE OUTER
WATERS THROUGH SUNDAY MORNING WITH A NEWLY ADDED ADVISORY FOR THE
SOUTHERN INNER WATERS FOR STEEP SEAS AND GUSTY WINDS THIS AFTERNOON.
THERE IS A POTENTIAL THAT ADVISORIES MAY NEED TO BE EXTENDED INTO
SUNDAY AS CONDITIONS ARE EXPECTED TO REMAIN ELEVATED THROUGH EARLY
NEXT WEEK. FOR NOW, WE WILL WAIT FOR NEW MODEL INFORMATION TO SEE IF
WINDS AND SEAS SHOULD BRIEFLY FALL BELOW CRITERIA LEVELS ON SUNDAY.
KML

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY FROM 4 PM SAT TO 4 AM SUN
     FOR PZZ410-450.
     GALE WATCH FROM SAT AFTERNOON THRU LATE SAT NIGHT
     FOR PZZ470.
     SMALL CRAFT ADVISORY UNTIL 9 AM SUN FOR PZZ470-475.
     SMALL CRAFT ADVISORY UNTIL 9 PM THIS EVENING
     FOR PZZ455.
     SMALL CRAFT ADVISORY FROM 4 PM SAT TO 4 AM SUN FOR PZZ455.
     HAZARDOUS SEAS WATCH FROM SAT AFTERNOON THRU LATE SAT NIGHT
     FOR PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Feb 27, 5:21 AM PST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
521 AM PST FRI FEB 27 2015

CAZ001-281330-
REDWOOD COAST-
521 AM PST FRI FEB 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-281330-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
521 AM PST FRI FEB 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

RAIN AND SNOW ARE EXPECTED TODAY WITH SNOW LEVELS INITIALLY AROUND
5500 FEET FALLING TO AROUND 4000 FT BY LATE TONIGHT. SNOW
ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

RAIN AND SNOW SHOWERS WILL PERSIST. SNOW LEVELS WILL BE AROUND
3500 TO 4000 FT. SNOW AMOUNTS OF UP TO 2 INCHES IS POSSIBLE. THERE
IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-281330-
MENDOCINO COAST-
521 AM PST FRI FEB 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ076-281330-
MENDOCINO INTERIOR-
521 AM PST FRI FEB 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

RAIN AND SNOW ARE EXPECTED TODAY WITH SNOW LEVELS INITIALLY AROUND
5500 FEET FALLING TO AROUND 4000 FT BY LATE TONIGHT. SNOW
ACCUMULATIONS OF UP TO 2 INCHES IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

RAIN AND SNOW SHOWERS WILL PERSIST. SNOW LEVELS WILL BE AROUND
3500 TO 4000 FT. SNOW AMOUNTS OF UP AN INCH IS POSSIBLE. THERE IS
ALSO A SLIGHT CHANCE FOR THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 10:55 AM PSTGale WatchEKA10 hr
Feb 27, 10:55 AM PSTHazardous Seas WatchEKA16 hr

Nearby

Small Craft Advisories in California, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.